Michigan, 2013

Winter Weather in Michigan, April 6 to 7, 2013

April 6 to 7, 2013 · NWS MQT · 2 events in 2 counties and zones

A low pressure system moving in the Northern Plains produced moderate snow over portions of northwest Upper Michigan from the 6th into the 7th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

A low pressure system moving in the Northern Plains produced moderate snow over portions of northwest Upper Michigan from the 6th into the 7th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Apr 6, 12:28 AM EST, 4 hours 32 minutes earlier.

Area forecast discussion, Apr 6, 12:28 AM EST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
128 AM EDT SAT APR 6 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 456 PM EDT FRI APR 5 2013

SFC TROUGH THAT EVENTUALLY DEVELOPS INTO CLOSED OFF LOW OVER WESTERN
LAKES LATER SATURDAY AND CROSSES CNTRL GREAT LAKES SATURDAY NIGHT IS
MOVING INTO SOUTHERN SASKATCHEWAN INTO EASTERN MONTANA AND WYOMING.
12Z RAOBS AND WV LOOP SHOW H5 TROUGH PUSHING ACROSS IDAHO AND WESTERN
MONTANA. LIGHTNING STRKES NOTED WITHIN THE TROUGH ALOFT. TROUGH AT
H85 AND H7 IS CLOSER TO THE MAIN SFC LOW. SNOW IS AS CLOSE AS
EASTERN ND ON EDGE OF H8-H7 FRONTOGENESIS. NAM/GFS AND REGIONAL
GEM INITIALIZED LARGER SCALE FEATURES WELL BUT CONTINUE TO DIFFER
ON CRITICAL THERMAL DETAILS FOR SATURDAY.

TOUGH FORECAST FOR SURE...AND FURTHER ADJUSTMENTS MAY BE NEEDED.
HAVE ISSUED WINTER WEATHER ADVISORIES FOR ALL OF CWA. COORD WITH
DLH/GRB/APX. STILL THINK SOME AREAS COULD SEE WARNING CRITERIA SNOW
/12HR SNOW OF 6 INCHES OR 24HR SNOW OF 10 INCHES/. SNOW IS GOING TO
BE VERY WET AND HEAVY AS WE ARE SO CLOSE TO 0C ISOTHERM AT
850-800MB. SLR/S WILL END UP IN THE 7-11:1 RANGE. UNFORTUNATELY...
THERMAL FIELDS ARE NOT CLEAR CUT EVEN WITHIN 24 HRS AS
GFS/UKMET/SREF ARE WARM AT H85-H8 DURING THE AFTN HOURS ON SATURDAY
/UP TO +3C AT H85/ WHILE NAM/REGIONAL GEM AND 00Z/12Z ECMWF ARE NOT
AS WARM. SUCH STRONG WARM AIR ADVECTION NOTED UPSTREAM IN ROCKIES
THIS MORNING DOES POINT TO AT LEAST PORTION OF WARM AIR GETTING INTO
UPR LAKES. MODELS ARE PRETTY SIMILAR WITH H85/H7/H5 FEATURES. GFS
FARTHER NORTH WITH SFC LOW...SHOWING IT JUST SW OF IMT AT 00Z
SUNDAY. ECMWF MORE OVR SW WI AT THIS TIME. REST OF MODELS IN BTWN.

STEEP LAPSE RATES IN MID-LEVELS /UPRIGHT INSTABILITY/ AND NEGATIVE
EPV PERSISTENTLY ABOVE STRONGEST MID-LEVEL FGEN /SYMMETRIC
INSTABILITY/ ALSO INDICATE THERE COULD BE BANDED/CONVECTIVE ELEMENTS
TO THE PRECIPITATION ON SATURDAY. ANY CONVECTION WILL AFFECT
INTENSITY AND PTYPE OVER THE CWA WHICH WITH THERMAL PROFILE ON THE
EDGE WILL MAKE BIG DIFFERENCE IN PTYPE. GEM-REGIONAL AND ECMWF SHOW
H85 TEMPS PERSISTENTLY STAYING BLO 0C WHICH MAY BE HINT OF THE
DYNAMIC COOLING. IF THAT IS THE CASE...MOST OF THE NORTH AND EASTERN
CWA WOULD STAY WITH SNOW MOST OF THIS EVENT.

AT THIS POINT...FAR SOUTH SEEMS PRETTY CERTAIN TO SEE MAINLY RAIN BY
SATURDAY AFTN SO SNOW AMOUNTS WILL ULTIMATELY BE HELD DOWN FROM IMT
TO ESC AND CERTAINLY SOUTH TO MNM. GOGEBIC AND IRON KIND OF A TOUGH
CALL AS INITIAL WARM NOSE MAY RESULT IN MIX OF SLEET/SNOW AND EVEN
RAIN/FREEZING RAIN LATE TONIGHT INTO SATURDAY MORNING BUT PRECIP
WOULD TURN BACK TO MAINLY SNOW ON SATURDAY AFTN AS H7-H5 TROUGH AND
PRIMARY SHORTWAVES/LARGER SCALE LIFTING AND DYNAMIC COOLING ARRIVE.
NOT AS MUCH QPF IN THE FAR WEST AS MOST MODELS INDICATE HEAVIER QPF
IN THE AFTN IMPACTS CNTRL CWA. KEWEENAW PENINSULA IS ALSO AREA THAT
IS MORE IN THE QPF SHADOW AS STRONGER CONVECTION OVER CNTRL CWA MAY
KEEP HEAVIER PRECIPITATION FROM MAKING IT THIS FAR NORTH.

REST OF CWA...BASICALLY FROM ONTONAGON COUNTY THROUGH MARQUETTE
COUNTY AND EAST TO LUCE COUNTY IS WHERE THERE IS A BIGGER CONCERN.
IN THESE AREAS INITIAL SHOT OF PRECIP SATURDAY MORNING SHOULD REMAIN
MOSTLY SNOW AS THINK THAT DYNAMIC COOLING TIED TO STRONG H8-H5 FGEN
OFFSETS SHALLOW WARM LAYER H85-H8 AROUND +1C. INITIAL SURGE OF
PRECIP DRIVEN BY 295-305K /H85-H5/ ISENTROPIC ASCENT AND DIVERGENCE
ALOFT FROM LARGE JET STREAK OVER ONTARIO INTO QUEBEC COULD END AS
MIX OF SLEET/SNOW AS DYNAMIC COOLING FADES BTWN 15Z-18Z. MAIN
QUESTIONTHEN IS WHAT IS PTYPE IN AFTN WHEN NEXT WAVE OF HEAVIER
PRECIP ARRIVES. HUNCH IS THAT DYNAMIC COOLING MAY WIN OUT AND WIPE
OUT ANY WARM LAYER ALOFT. HEAVIER SNOW AMOUNTS WOULD THEN ULTIMATELY
SET UP FROM BARAGA COUNTY THROUGH LUCE COUNTY WITH MAYBE SEEING ISOLD
WARNING AMOUNTS. WILL LET THE EVENING AND MID SHIFTS CONTINUE TO
INVESTIGATE. FOR NOW THOUGH...ADVY EVERYWHERE.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 456 PM EDT FRI APR 5 2013

A GRADUAL PATTERN CHANGE STILL APPEARS TO BE IN THE OFFING OVER THE
NEXT FEW WEEKS THAT SHOULD TRANSITION THE PERSISTENT BELOW NORMAL
TEMP REGIME TOWARD AN ABOVE NORMAL ONE. HOWEVER...CONFIDENCE IS NOT
HIGH THAT ABOVE NORMAL TEMPS WILL ACTUALLY SET IN. THE AO AND NAO
WHICH HAVE BEEN IN A PREVAILING NEGATIVE PHASE SINCE EARLY/MID FEB
ARE BOTH FORECAST TO TREND TO THE POSITIVE PHASE WHICH SHOULD
TRANSLATE TO WARMING. HOWEVER...THERE ARE A GROWING NUMBER OF GFS
ENSEMBLES THAT NOW MAINTAIN A WEAK NEGATIVE NAO OR ONLY BRING IT TO
A SLIGHT POSITIVE PHASE. THE MJO CONTINUES TO BE ACTIVE AS IT HAS
BEEN FOR THE LAST FEW MONTHS...AND IT APPEARS THAT IT HAS
STRENGTHENED SOME. ITS FORECASTED PHASE FAVORS BLO NORMAL TEMPS FOR
THE UPPER LAKES THRU MID MONTH THEN ABOVE NORMAL LATE MONTH. SO...
WHILE TEMPS OVERALL WILL LIKELY FALL ON THE COLDER SIDE OF NORMAL
THRU MID MONTH...THE PROSPECT FOR NORMAL OR ABOVE NORMAL TEMPS
SHOULD INCREASE FOR THE LATTER PART OF APRIL. THE PATTERN WILL ALSO
BE AN ACTIVE ONE ACROSS THE CONUS. TEMPORARY TRANSITION TOWARD A
MORE ZONAL FLOW WILL SEND AN ACTIVE SHORTWAVE INTO THE UPPER LAKES
SAT. THEREAFTER...TROF AMPLIFICATION WILL OCCUR OVER THE WRN CONUS
EARLY NEXT WEEK WITH THE TROF THEN SLOWLY TRANSLATING ACROSS THE
CONUS DURING THE WEEK. THIS WILL PROVIDE THE POTENTIAL FOR
SIGNIFICANT PCPN EVENTS NEXT WEEK FROM THE PLAINS EWD AS THE GULF
FULLY OPENS UP. FOR UPPER MI...THIS COULD MEAN ONE OR MORE
UNWELCOMED RAIN EVENTS ON A MELTING SNOWPACK WHICH IS STILL DEEP IN
THE LAKE EFFECT AREAS OR SIGNIFICANT SNOW COULD STILL BE ADDED. BULK
OF RECENT DAYS MEDIUM RANGE MODEL RUNS...ESPECIALLY ECMWF AND GLOBAL
GEM...KEEP WARMING MORE TEMPERED NEXT WEEK...SO MORE SNOW IS A
DEFINITE POSSIBILITY. HOWEVER...MUCH WILL DEPEND ON THE STRENGTH OF
THE ERN CANADA TROF THAT IS STILL IN PLACE UNDER THE LINGERING...BUT
WEAKENING NEGATIVE AO/NAO REGIME. IF THE TROF REMAINS STRONG...
EPISODES OF HVY PCPN ASSOCIATED WITH THE SLOWLY PROGRESSIVE SRN
STREAM TROF WILL PASS BY TO THE S...LEAVING DRY WEATHER TO DOMINATE
HERE. A DRIER WEATHER REGIME WOULD BE HELPFUL SINCE THE STILL DEEP
SNOWPACK IS BECOMING MORE OF A CONCERN. THE LATER WE GO THRU APRIL
WITHOUT MUCH MELTING THE GREATER THE POTENTIAL WILL BECOME FOR A
RAPID MELTDOWN AND INCREASED FLOODING.

BEGINNING SAT NIGHT...SHORTWAVE TROF WILL BE MOVING ACROSS THE UPPER
GREAT LAKES WITH ASSOCIATED SFC LOW MOVING FROM WI...ACROSS FAR NRN
LWR MI TO GEORGIAN BAY VCNTY BY 12Z SUN. BULGE OF WARMING JUST AHEAD
OF SFC LOW IS EXPECTED TO PUSH INTO THE ERN FCST AREA DURING THE
EVENING...INCREASING THE LIKELIHOOD OF SNOW MIXING WITH RAIN/SLEET
FOR A TIME. THE SCNTRL FCST AREA WILL SEE RAIN EARLY BEFORE IT
CHANGES TO SNOW AS PCPN DIMINISHES...THEN ENDS OVERNIGHT.
MEANWHILE...OVER THE NW/NCNTRL FCST AREA...SNOW WILL BE WINDING DOWN
IN THE EVENING BEFORE ENDING OVERNIGHT. ANOTHER INCH OF SNOW MAY
FALL OVER THE NW WITH A COUPLE OF INCHES OF WET SNOW POSSIBLE OVER
THE NCNTRL.

ON SUN...SFC HIGH PRES WILL NOSE INTO THE UPPER LAKES BEHIND
SYSTEM...BRINGING AN INFLUX OF DRIER AIR. DAYTIME TEMPS SHOULD
RECOVER WELL INTO THE 30S/LWR 40S IN THE AFTN WITH SOME INCREASE IN
SUNSHINE DURING THE DAY.

FCST FROM MON THRU FRI REMAINS QUITE UNCERTAIN. AS IS TYPICALLY THE
CASE...MODELS HAVE DIFFICULTY SHOWING CONTINUITY AND AGREEMENT IN
TIMING/PLACEMENT/STRENGTH OF SHORTWAVES EJECTING FROM A WRN TROF. IN
THIS CASE...THERE IS THE FURTHER COMPLICATION OF THE UNCERTAINTY IN
STRENGTH OF THE LINGERING ERN CANADA TROF UNDER WEAKENING NEGATIVE
AO/NAO. OVER THE LAST SEVERAL DAYS OF MEDIUM RANGE MODEL RUNS...
GUIDANCE HAS ENCOMPASSED A LARGE RANGE OF POSSIBILITIES...RANGING
FROM ONE OR MORE SHORTWAVES LIFTING FAR ENOUGH N TO BRING MDT/HVY
RAIN EPISODES TO UPPER MI OR THE POTENTIAL FOR HVY SNOW TO KEEPING
SHORTWAVES MUCH FARTHER S...RESULTING IN MAINLY DRY WEATHER.
TODAY...ISSUES ARISE AS EARLY AS SUN NIGHT/MON IN THE HANDLING OF
ENERGY EJECTING OUT AHEAD OF THE DEVELOPING WRN CONUS TROF. OVER THE
LAST FEW DAYS...MODELS HAVE BEEN ALL OVER THE PLACE WITH THE WEATHER
HERE FOR MON...RANGING FROM DRY WEATHER TO HAVING A SHORTWAVE EJECT
FAR ENOUGH N TO BRING A SWATH OF POTENTIALLY SIGNIFICANT PCPN (RAIN
AND/OR SNOW). THE NORMALLY MORE CONSISTENT ECMWF HAS STRUGGLED AS
WELL. SEVERAL RUNS AGO...IT HAD SIGNIFICANT SNOW FOR MON...THEN IT
TRENDED S WITH WAVE SO THAT LITTLE OR NO PCPN OCCURRED IN UPPER MI.
NOW WITH THE 00Z/12Z RUNS...ITS BACK TO BRINGING POTENTIAL OF MDT
PCPN INTO UPPER MI. THE GEM ALSO HAS THE WAVE...BUT FARTHER S...AND
THE GFS HAS SHOWN WIDE SPREAD IN ITS SOLUTIONS. GIVEN 12Z GUIDANCE
TRENDING TOWARD AT LEAST SOME PCPN...HAVE OPTED TO BRING SCHC/LOW
CHC POPS INTO WRN UPPER MI LATE SUN NIGHT AND BUMPED POPS UP TO CHC
MON AS A START. BASED ON 850MB TEMPS/1000-850MB THICKNESS...WILL
TREND PTYPE TO MOSTLY RAIN ACROSS ROUGHLY THE SE HALF AND RAIN/SNOW
MIX NW. INCLUDED FZRA AS WELL WHERE TEMPS WERE STILL SUBFREEZING. IF
MODELS LOCK ONTO THIS WAVE TRACKING FAR ENOUGH N...IT COULD PRODUCE
MDT/POSSIBLY HVY PCPN SINCE THE GULF IS OPENING UP. HOPEFULLY...PCPN
AMOUNTS WON'T BE TOO SIGNIFICANT WHERE IT RAINS.

WILL LEAN TOWARD THE ECMWF/UKMET FOR TUE/WED FCST AS THOSE MODELS
APPEAR TO BETTER FIT THE PATTERN OF THE LINGERING BUT WEAKENING
NEGATIVE NAO WHICH HOLDS TROF IN OVER SE CANADA MORE SO THAN THE
GFS. IF THIS WORKS OUT...DRY WEATHER SHOULD BE THE RULE TUE AND
POSSIBLY THRU WED AFTN...BUT AS ALLUDED TO ABOVE...TIMING/PLACEMENT
OF SHORTWAVES LIFTING OUT OF THE W WILL BE A PROBLEM...ESPECIALLY
INLIGHT OF THE TROUBLE THIS PARTICULAR PATTERN HAS GIVEN THE MEDIUM
RANGE MODELS. THAT SAID...THERE APPEARS TO BE SOME GROWING EVIDENCE
THAT THE MAIN PIECE OF ENERGY IN THE WRN TROF WILL LIFT FAR ENOUGH N
TO BRING A ROUND OF MDT TO POSSIBLY HVY PCPN INTO UPPER MI AT SOME
POINT WED-FRI. IF THE 00Z/12Z ECMWF AND 00Z GLOBAL GEM THERMAL
FIELDS ARE ON THE RIGHT TRACK...ANOTHER SIGNIFICANT SNOW COULD BE IN
THE CARDS FOR MUCH OF THE FCST AREA AS THIS SYSTEM LIFTS OUT. OF
COURSE...CONFIDENCE IN WHAT WILL ACTUALLY HAPPEN MID/LATE NEXT WEEK
IS EXTREMELY LOW AS EXPLAINED THROUGHOUT THIS DISCUSSION.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 128 AM EDT SAT APR 6 2013

VFR CONDITIONS WILL CONTINUE UNTIL LATE TONIGHT AS LOW LEVEL DRY AIR
WILL BE SLOW TO BE OVERCOME. CONDITIONS WILL RAPIDLY DETERIORATE AS
A STORM SYSTEM COMES IN AND BRINGS WARM ADVECTION PRECIPITATION TO
THE AREA AND WILL GO RAPIDLY DOWN TO IFR/LIFR CONDITIONS BY MORNING.
LOOKS TO BE A LULL BY MID MORNING INTO EARLY AFTERNOON WHERE
CONDITIONS WOULD GO TO MVFR/IFR. WRAPAROUND MOISTURE COMES IN LATE
IN THE AFTERNOON AND HEAVIER SNOW WOULD AGAIN BREAK OUT TO IFR/LIFR
VIS LATE INTO THE TAF PERIOD. COULD BE SOME SLEET MIXED IN WITH THE
PCPN AT SAW AND IWD.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 456 PM EDT FRI APR 5 2013

AFTER A PERIOD OF LIGHT WINDS EARLY THIS EVENING WITH PASSING HIGH
PRES...SOUTHEASTERLY WINDS WILL RAMP UP TO 15-30KT OVERNIGHT THRU SAT
MORNING IN ADVANCE OF APPROACHING LOW PRES. STRONGEST WINDS WILL BE
OVER EASTERN LAKE SUPERIOR. IN THE WAKE OF THE LOW PRES PASSING S OF
LAKE SUPERIOR...EXPECT N/NW WINDS GENERALLY IN THE 15-25KT RANGE TO
DEVELOP ACROSS THE LAKE SAT NIGHT. THE STRONGEST WINDS WILL BE OVER
ERN LAKE SUPERIOR WHERE WINDS MAY INCREASE TO 20-30KT FOR A TIME LATE
SAT NIGHT/SUN MORNING. WINDS WILL THEN STEADILY DIMINISH SUN...
FALLING TO AOB 15KT...AS HIGH PRES RIDGE NOSES INTO THE UPPER LAKES.
AS THE RIDGE DEPARTS...EASTERLY WINDS WILL BE ON THE INCREASE SOME
SUN NIGHT/MON...BUT SHOULD REMAIN UNDER 20KT. TUE/WED...EAST TO NE
WINDS SHOULD GENERALLY REMAIN UNDER 20KT...BUT THERE IS THE POTENTIAL
FOR LOW PRES TO LIFT OUT OF THE SRN PLAINS. IF IT DOES...THERE WILL
BE A PERIOD OF STRONGER WINDS AT SOME POINT MIDWEEK.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 2 AM EDT
     SUNDAY FOR MIZ006-007-013-014-085.

  WINTER WEATHER ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING
     FOR MIZ001>004-009>012-084.

  WINTER WEATHER ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MIZ005.

LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...JLA
LONG TERM...ROLFSON
AVIATION...07
MARINE...ROLFSON
Hazardous weather outlook, Apr 5, 4:17 PM EST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
517 PM EDT FRI APR 5 2013

MIZ001>007-009>014-084-085-061200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
517 PM EDT FRI APR 5 2013 /417 PM CDT FRI APR 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

A LOW PRESSURE SYSTEM APPROACHING THE GREAT LAKES WILL SPREAD WET
SNOW INTO THE WEST HALF OF UPPER MICHIGAN TONIGHT...MAINLY AFTER
MIDNIGHT. SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY...WET SNOW IS EXPECTED SATURDAY INTO SATURDAY EVENING. THE
SNOW WILL MIX WITH SLEET AND RAIN AT TIMES...AND WILL CHANGE TO JUST
RAIN OVER FAR SOUTH CENTRAL UPPER MICHIGAN SATURDAY AFTERNOON. SEE
THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS.

SOME FREEZING RAIN IS POSSIBLE OVERNIGHT SUNDAY NIGHT INTO MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT SNOW REPORTS TO THE NATIONAL
WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT SNOW REPORTS
AT OUR WEBPAGE...FACEBOOK PAGE OR ON TWITTER.

LSZ162-240>251-263>267-061200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
517 PM EDT FRI APR 5 2013 /417 PM CDT FRI APR 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-061200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
517 PM EDT FRI APR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

ROLFSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Northern Houghton

When
April 6, 5:00 AM EST to April 7, 6:00 AM EST
Where
Northern Houghton forecast zone
Reported by
Public
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

A spotter report from Laurium measured 8.5 inches of snow in approximately 24 hours.

Winter Weather, Keweenaw

When
April 6, 7:00 AM EST to April 7, 7:00 AM EST
Where
Keweenaw forecast zone
Reported by
COOP Observer
Coordinates
47.283, -88.212 (the zone’s center; the record gives no point)

The observer in Mohawk measured 6.8 inches of snow in 24 hours.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444908, 444909.